Alert archive / Kansas / Tornado Warnings in 2012
Tornado Warning 12, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at Apr 14, 2012, 3:01 PM CDT for Jewell County, Kansas. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2012, 3:01 PM CDT (20:01 UTC)
- Expired
- Apr 14, 2012, 3:13 PM CDT
- In force
- 12 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
County Jewell County, KS
The radar
The Grand Island radar (KUEX), 81 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 10:43 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1122 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
053 WFUS53 KGID 142001 TORGID KSC089-142030- /O.NEW.KGID.TO.W.0012.120414T2001Z-120414T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HASTINGS NE 301 PM CDT SAT APR 14 2012 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS... * UNTIL 330 PM CDT * AT 257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR RANDALL...OR 15 MILES NORTHEAST OF BELOIT... AND MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... MONTROSE AND FORMOSO. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING THAT WAS IN EFFECT FOR THE SAME AREA. HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW. && LAT...LON 3957 9795 3975 9812 3998 9794 3958 9792 TIME...MOT...LOC 2001Z 205DEG 35KT 3971 9798 HAIL 1.00IN $$ GUERRERO
1 follow-up statement
977 WWUS53 KGID 142013 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 313 PM CDT SAT APR 14 2012 KSC089-142023- /O.CAN.KGID.TO.W.0012.000000T0000Z-120414T2030Z/ JEWELL KS- 313 PM CDT SAT APR 14 2012 ...THE TORNADO WARNING FOR SOUTHEASTERN JEWELL COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 6 PM CDT. LAT...LON 3957 9795 3975 9812 3998 9794 3958 9792 TIME...MOT...LOC 2013Z 205DEG 35KT 3982 9791 $$ GUERRERO
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Apr 14, 1:09 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Apr 14, 1:09 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 109 PM CDT SAT APR 14 2012 .UPDATE...OTHER THAN THINGS GETTING GOING IN KS ZONES A BIT EARLIER THAN ANTICIPATED AS EARLY LEAD-SHORTWAVE MOVED IN...THE WELL-ADVERTISED HIGH END SEVERE WEATHER RISK FOR THE ENTIRE CWA IS STILL ON TRACK. PDS TORNADO WATCHES ARE OUT CWA-WIDE...AND A FEW STORMS NEAR AND SOUTH OF THE STATE LINE HAVE ALREADY EXHIBITED DECENT LOW LEVEL ROTATION. AIRMASS NEVER REALLY HAD A CHANCE TO TRULY DESTABILIZE WITH EARLY MORNING STRATUS/FOG...BUT RUC MESO- ANALYSIS INDICATING SIGNIFICANT 0-1KM SHEAR OF 25-30KT...1000-1500 J/KG MLCAPE...AND LOW LCL HEIGHTS OF ONLY AROUND 500M...AS ALSO EVIDENCED BY STORM CHASER WEB CAMS. ALTHOUGH THERE ARE SO MANY STORMS ONGOING IN SOUTHERN ZONES AT THIS TIME THAT STORM SCALE INTERFERENCE MAY BE KEEPING A HIGH END TORNADIC THREAT AT BAY...ANY DISCRETE STORM WITH UNIMPEDED INFLOW WILL CERTAINLY HAVE STRONG TORNADO POTENTIAL. THINKING AT THIS POINT THAT THERE COULD BE AT LEAST TWO DISTINCT ROUNDS OF SUPERCELLS FIRING ACROSS THE SOUTHERN CWA AND MOVING NORTHEAST THROUGH THIS EVENING...WITH CURRENT ACTIVITY ONLY BEING ROUND 1. ON A LESSER NOTE...WILL KEEP WIND ADVISORY GOING IN NORTH CENTRAL KANSAS...BUT CLEARLY SEVERE CONVECTION IS MAKING THIS HEADLINE LOOK FAR LESS SIGNIFICANT THAN USUAL. && .AVIATION...18Z KGRI TAF. PLENTY GOING ON DURING THIS 24-HOUR PERIOD. OF PARAMOUNT IMPORTANCE IS THE RISK FOR SEVERE THUNDERSTORMS THROUGH THE AFTERNOON AND INTO THE EVENING HOURS...AND HAVE TEMPO GROUPS WITH A HAIL MENTION GOING TO COVER THIS. DAMAGING WINDS AND EVEN AN ISOLATED TORNADO IN THE GENERAL VICINITY OF THE TERMINAL CANNOT BE RULED OUT. OTHERWISE...MVFR CIG EXPECTED TO HOLD FIRM WELL INTO THIS EVENING...WITH OCCASIONAL IFR POSSIBLE. AS FOR WINDS...A GUSTY SOUTH-SOUTHEAST COMPONENT WILL HOLD FIRM THROUGH THE MAJORITY OF THE PERIOD...WITH GUSTS OF AT LEAST 26KT POSSIBLE. BY THE LAST 6 HOURS OR SO OF THE PERIOD ON SUNDAY...WINDS WILL TURN MORE SOUTHWESTERLY-WESTERLY AND INCREASE IN INTENSITY AS SURFACE LOW PRESSURE SWINGS BY TO THE NORTH. && PREV DISCUSSION... /ISSUED 434 AM CDT SAT APR 14 2012/ SHORT TERM...TODAY THROUGH MONDAY NIGHT. PRIMARY FORECAST CONCERN LIES WITH TODAY/THIS EVENING AND THE SEVERE WEATHER OUTBREAK EXPECTED ACROSS THE REGION. ALL IS QUIET CURRENTLY ACROSS THE CWA...UNFORTUNATELY IT WONT BE STAYING THAT WAY FOR LONG. LOOKING AT THE UPPER LEVEL PROFILER AND SATELLITE DATA...SEEING SOUTHWESTERLY FLOW ACROSS THE REGION...WITH THE WAVE THAT BROUGHT US PRECIPITATION LAST NIGHT CONTINUING TO SHIFT INTO THE GREAT LAKES....WHILE THE LOW PRESSURE SYSTEM OF INTEREST IS SLIDING EAST THROUGH SRN NV AND INTO AZ. AT THE SURFACE...WEAK LOW PRESSURE SITS ACROSS THE FRONT RANGE...WITH THE WARM FRONT DRAPED ROUGHLY ALONG THE OK/KS STATE LINE. COMPARED TO 24 HOURS AGO...THE BIGGEST CHANGE IN THE MODELS/FORECAST LIES WITH MODELS SLOWING THE EASTWARD PROGRESS OF THE SFC DRY LINE INTO THE CWA...AND TO A LESSER EXTENT THE NORTHWARD PROGRESS OF THE WARM FRONT. THE BIG PICTURE REALLY HASNT CHANGED SIGNIFICANTLY...WITH THE UPPER LEVEL LOW CURRENTLY OVER THE SWRN CONUS EXPECTED TO CONTINUE ITS EASTWARD TREK...ENDING UP ROUGHLY OVER THE 4 CORNERS REGION BY THIS EVENING...WITH MODELS SHOWING A MORE ELONGATED MID LEVEL LOW REACHING INTO THE NEB PANHANDLE/SANDHILLS. AS THE MID/UPPER LEVEL SYSTEM APPROACHES WILL SEE THE SFC LOW DEEPEN...AND AS IT DOES SO...LOOKS TO CENTER ITSELF OVER THE SWRN NE/NWRN KS/NE CO AREA...ALL THE WHILE PULLING THE WARM FRONT FURTHER NORTH. LAST NIGHT...THERE WAS DECENT AGREEMENT AMONG MODELS SHOWING THE DRYLINE PUSHING INTO CENTRAL PORTIONS OF THE CWA BY THIS EVENING...THATS NOT CASE ANYMORE...WITH LATEST MODELS NOW SHOWING THE BOUNDARY PERHAPS JUST STARTING TO CREEP INTO WRN PORTIONS OF THE CWA BY 00Z. THIS HAS RESULTED IN A WESTWARD SHIFT OF ACCOMPANYING PARAMETERS /INSTABILITY-SHEAR-ETC/...AND THINKING LAST NIGHT WAS THAT LOCATIONS NEAR THE WARM FRONT/SFC BOUNDARY...ROUGHLY THE EASTERN HALF OF THE CWA...WAS UNDER THE GREATEST RISK. NOW THAT CONCERN EXTENDS BACK WEST ALL THE WAY TO THE CWA BOUNDARY...AND MAINLY ACROSS OUR SC NEB COUNTIES /THOUGH NC KS IS CERTAINLY NOT OUT OF THE WOODS/. EXPECTING TO SEE PRECIPITATION START MOVING IN/DEVELOPING ACROSS SOUTHERN PORTIONS OF THE CWA AS WE MOVE CLOSER TO SUNRISE...AS INCREASING MOISTURE/WARM AIR ADVECTION SHIFTS FURTHER NORTH AHEAD OF/WITH THE SFC WARM FRONT. ALL MODELS...TO VARYING DEGREES OF TIMING/LOCATION...SHOW COVERAGE EXPANDING AND SHIFTING NORTH THIS MORNING AND INTO THE AFTERNOON HOURS. WITH INCREASING SHEAR AND INSTABILITY MAKING ITS WAY NORTH...CANT RULE OUT THAT SOME OF THESE THUNDERSTORMS WOULD BE ON THE SEVERE SIDE. NOT GOING TO BE ONE OF THOSE DAYS WHERE WE CAN WAIT AND FOCUS SOLELY ON THE MID/LATE AFTERNOON HOURS...GOTTA GET THROUGH THE MORNING TOO. THIS AFTERNOON...ALONG WITH THE MID/UPPER LEVEL LOWS SHIFTING CLOSER...THE SFC LOW DEEPENING TO THE WEST...ALSO SEE THE A GOOD MID/UPPER LEVEL JET NOSING INTO THE REGION FROM THE SW. LITTLE UNCERTAIN WITH THE EXACT LOCATION OF THE WARM FRONT THROUGH THE DAY...AND HOW MUCH THIS MORNINGS ACTIVITY WILL AFFECT ITS PROGRESS...BUT MODELS CONTINUE TO SHOW IT LIFTING INTO NORTHERN PORTIONS OF THE CWA THIS AFTERNOON/BY THIS EVENING. STILL EXPECTING STRONG INSTABILITY TO DEVELOP S OF THE WARM FRONT/AHEAD OF THE DRY LINE AS DEWPOINTS REACH NEAR 60 DEGREES...ESP IN LOCATIONS THAT SEE MORE IN THE WAY OF SUN...WITH VALUES NEAR 3000 J/KG STILL BEING SHOWN BY SOME MODELS. SHEAR WAS NEVER AN ISSUE...WITH DEEP LAYER SHEAR STILL EXPECTED TO BE NEAR/IN EXCESS OF 50-60KTS...AND WITH WINDS AT 850MB ALREADY INCREASING/NOSING BY THIS EVENING...LOW LEVEL SHEAR VALUES ARE ALSO QUITE CONCERNING...WITH MODELS SHOWING WIDESPREAD VALUES RANGING FROM 25-40 KTS LATER THIS AFTERNOON. THE POTENTIAL REMAINS IN PLACE FOR VERY LARGE HAIL...DAMAGING WINDS...AND MOST IMPORTANTLY...STRONG/LONG TRACK TORNADOES...AND HAVE INSERTED THAT WORDING INTO THE ZONE FORECAST. THE POTENTIAL FOR SEVERE WEATHER WILL CONTINUE INTO THE EVENING HOURS...BEFORE THE DRYLINE /AND MAIN THREAT/ FINALLY STARTS TO PUSH FURTHER EAST THROUGH AND OUT OF THE CWA. KEPT THE LOW POPS GOING POST 06Z...BUT ITS QUITE POSSIBLE A GOOD CHUNK OF THE CWA WONT SEE MUCH OF ANYTHING...SOMETHING THAT CAN BE ADJUSTED ONCE WE HAVE A BETTER HANDLE ON HOW THINGS ARE PLAYING OUT TODAY. OUTSIDE OF THIS...MAIN CHANGES TO THE FORECAST FOR TODAY WAS TO LOWER HIGH TEMPERATURES PRIMARILY ACROSS THE NORTH WHICH WILL LIKELY SEE MORE IN THE WAY OF CLOUD COVER AND PRECIPITATION THROUGH THE DAY...AND TO INCREASE WIND SPEEDS ACROSS THE CWA. EXPECTING TO SEE MANY LOCATIONS POTENTIALLY FLIRT WITH WIND ADV CRITERIA AS THE PRESSURE GRADIENT TIGHTENS UP...AND DECIDED TO GO WITH A WIND ADVISORY ACROSS NC KS...WHERE THERE IS BETTER MODEL/GUIDANCE AGREEMENT OF LOCATIONS REACHING CRITERIA. WILL BE ANOTHER THING THE DAY SHIFT WILL HAVE TO KEEP AN EYE ON. LOOKING TO SUNDAY/SUNDAY NIGHT...NOT A LOT OF CHANGES MADE TO THE FORECAST. EXPECTING A COOLER AND BREEZY DAY...WITH PRECIPITATION CHANCES BEING DRIVEN BY THE MID/UPPER LEVEL LOW PRESSURE SYSTEM MAKING ITS WAY NORTHEAST THROUGH NEB INTO SD. MODELS CONTINUE TO SHOW THE NORTHWESTERN PORTIONS OF THE CWA WITH THE BEST OF SEEING SHOWERS /INSTABILITY IS E/S OF THE CWA/...AND LOW POPS REMAIN ACROSS THE REMAINDER OF THE CWA...BUT AGAIN IS POSSIBLE ESP SERN LOCATIONS WONT SEE MUCH. HIGHS FORECAST TO TOP OUT IN THE 50S/60S...AND A SFC COLD FRONT PUSHING THROUGH WILL BRING GUSTY NORTHWEST WINDS THROUGH THE AFTERNOON. WILL NEED TO MONITOR FOR THE NEED FOR A WIND ADVISORY. EXPECTING ANY LINGERING PRECIPITATION TO EXIT THE CWA SUNDAY EVENING. ANOTHER COOL DAY EXPECTED ON MONDAY...AND THERE IS A SLIGHT CHANCE FOR A FEW SHOWERS AS A WEAK UPPER LEVEL WAVE LOOKS TO CROSS THE PLAINS. HIGHS ONCE AGAIN EXPECTED IN THE 50S/60S. OVERNIGHT LOWS SUNDAY NIGHT AND MONDAY NIGHT ALSO EXPECTED TO BE COOLER...ACTUALLY NOT FAR FROM NORMAL FOR THIS TIME OF YEAR...RANGING FROM THE MID 30S TO LOWER 40S. LONG TERM...STARTING 12Z TUESDAY. GUIDANCE SUGGESTS MID AND UPPER LEVEL FLOW WILL REMAIN QUASI-ZONAL DURING MUCH OF THE EXTENDED FORECAST PERIOD...WITH SEVERAL SMALL-SCALE PERTURBATIONS TRAVELING THROUGH THE MEAN FLOW. AT THIS TIME IT APPEARS MOST OF THESE PERTURBATIONS SHOULD REMAIN NORTH OF OUR AREA...THUS PRESENTING AN OVERALL LACK IN KINEMATIC FORCING AND DRY CONDITIONS THROUGH MUCH OF THE EXTENDED FORECAST PERIOD. THE ONLY EXCEPTION IS LATE THURSDAY INTO FRIDAY...WHICH IS WHEN THE OPERATIONAL GFS AND EC BOTH SUGGEST A MORE SIGNIFICANT MID LEVEL SHORT WAVE WILL PUSH ACROSS THE CENTRAL PLAINS...BRINGING WITH IT CHANCES FOR PRECIPITATION ACROSS THE ENTIRE CWA. SLIGHT CHANCE TO CHANCE POPS EXIST ACROSS THE CWA DURING THIS TIME PERIOD AS A RESULT. LITTLE CHANGE IN THE LOW LEVEL AIRMASS WILL PRESENT CONTINUED ABOVE- NORMAL TEMPERATURES DURING THE EXTENDED FORECAST PERIOD...WITH HIGHS IN THE UPPER 60S TO 70S AND LOW IN THE 40S AND 50S. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ005>007-017>019. && UPDATE/AVIATION...PFANNKUCH SHORT TERM...ADO LONG TERM...BRYANT
Hazardous weather outlook, Apr 14, 11:44 AM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1144 AM CDT SAT APR 14 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 151645- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1144 AM CDT SAT APR 14 2012 ...SEVERE WEATHER OUTBREAK THIS AFTERNOON INTO THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. AS THE AFTERNOON WEARS ON...THUNDERSTORMS WILL CONTINUE TO DEVELOP WITHIN THE OUTLOOK AREA...AND MOVE NORTHEAST AT 30 TO 40 MPH. STORMS EARLY THIS AFTERNOON WILL MAINLY POSE A RISK FOR LARGE HAIL UP TO GOLF BALL SIZE. HOWEVER...AS THE AFTERNOON WEARS ON...ESPECIALLY AFTER 3 PM...THE ENVIRONMENT WILL BECOME MORE FAVORABLE FOR SIGNIFICANT SEVERE WEATHER AS A SURFACE DRY LINE APPROACHES FROM THE WEST AND A WARM FRONT CONTINUES TO LIFT NORTH. THROUGH THIS EVENING...SOME OF THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL TO AROUND BASEBALL SIZE AND DAMAGING WIND GUSTS OF 70 MPH...AND OF GREATER CONCERN IS THE POTENTIAL FOR STRONG...LONG TRACKED TORNADOES. THE THREAT FOR TORNADOES ENCOMPASSES ALL OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. IN ADDITION TO SEVERE WEATHER CHANCES...A WIND ADVISORY IS IN EFFECT THROUGH 7 PM FOR NORTH CENTRAL KANSAS...FOR SUSTAINED SOUTHERLY WINDS AROUND 30 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA LATE THURSDAY INTO FRIDAY. AT THIS TIME...SEVERE STORMS ARE NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON INTO THIS EVENING ACROSS THE OUTLOOK AREA...ESPECIALLY THROUGH 11 PM. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) PFANNKUCH
In the hours before
Special weather statement, Apr 14, 1:27 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
127 PM CDT SAT APR 14 2012
KSZ018-019-141915-
MITCHELL KS-OSBORNE KS-
127 PM CDT SAT APR 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR MITCHELL AND OSBORNE COUNTIES
UNTIL 215 PM CDT...
AT 124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LURAY...OR 44 MILES SOUTHWEST OF BELOIT...
MOVING NORTHEAST AT 45 MPH.
IN FACT...A TORNADO WARNING IS POSTED FOR PARTS OF RUSSELL
COUNTY...AND THIS STORM WILL MOVE INTO OSBORNE AND MITCHELL
COUNTIES.
MONITOR WEATHER DEVELOPMENTS CLOSELY AS THE STORM APPROACHES.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BELOIT...
HUNTER...
OSBORNE...
TIPTON...
VICTOR...
DOWNS...
CAWKER CITY...
GLEN ELDER...
ASHERVILLE...
SIMPSON...
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3953 9892 3952 9792 3922 9794 3921 9848
3916 9848 3914 9892
TIME...MOT...LOC 1827Z 216DEG 40KT 3910 9872
MORITZLocal storm report, Apr 14, 2:22 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
222 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM TORNADO 1 S TIPTON 39.32N 98.47W
04/14/2012 MITCHELL KS STORM CHASER
STORM CHASER REPORTED A WRAPPED TORNADO 1.5 MILES SOUTH
OF TIPTON. EMERGENCY MANAGEMENT HAD A REPORT OF SOME TIN
TAKEN FROM A BUILDING IN THE SAME GENERAL AREA.
&&
MORITZLocal storm report, Apr 14, 2:25 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
225 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TORNADO 5 W BYRON 40.01N 97.86W
04/14/2012 NUCKOLLS NE AMATEUR RADIO
BRIEF TORNADO REPORTED ON GROUND 5 MILES WEST OF BYRON.
&&
REEDLocal storm report, Apr 14, 2:46 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
246 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND GST BELOIT 39.47N 98.11W
04/14/2012 E60 MPH MITCHELL KS LAW ENFORCEMENT
&&
GUERREROLocal storm report, Apr 14, 2:54 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
254 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TORNADO 2 E DESHLER 40.14N 97.69W
04/14/2012 THAYER NE STORM CHASER
CHASER REPORTED A BRIEF TOUCH DOWN OF A RAIN WRAPPED
TORNADO. DERIS WAS ALSO KICKING UP IN THE FIELD, WITH
STRONG INFLOW IN THAT DIRECTION.
&&
GUERREROLocal storm report, Apr 14, 2:55 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
255 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM HAIL 5 S ORD 41.53N 98.93W
04/14/2012 E0.75 INCH VALLEY NE EMERGENCY MNGR
1055 AM HAIL ORD 41.60N 98.93W
04/14/2012 E0.88 INCH VALLEY NE EMERGENCY MNGR
NICKEL SIZE HAIL IN ORD.
1151 AM HAIL 3 N SPALDING 41.73N 98.36W
04/14/2012 E1.75 INCH GREELEY NE LAW ENFORCEMENT
1154 AM HAIL 3 N GREELEY 41.59N 98.53W
04/14/2012 E2.00 INCH GREELEY NE LAW ENFORCEMENT
DELAYED REPORT OF HEN EGG SIZE HAIL. DAMAGED LAW
ENFORCEMENT VEHICLE.
1215 PM HAIL OSBORNE 39.44N 98.70W
04/14/2012 E0.88 INCH OSBORNE KS TRAINED SPOTTER
0214 PM TORNADO 1 S TIPTON 39.32N 98.47W
04/14/2012 MITCHELL KS STORM CHASER
STORM CHASER REPORTED A WRAPPED TORNADO 1.5 MILES SOUTH
OF TIPTON. EMERGENCY MANAGEMENT HAD A REPORT OF SOME TIN
TAKEN FROM A BUILDING IN THE SAME GENERAL AREA.
0215 PM TORNADO 5 W BYRON 40.01N 97.86W
04/14/2012 NUCKOLLS NE AMATEUR RADIO
BRIEF TORNADO REPORTED ON GROUND 5 MILES WEST OF BYRON.
0230 PM TSTM WND DMG GLEN ELDER 39.50N 98.31W
04/14/2012 MITCHELL KS AMATEUR RADIO
POWER LINES REPORTED DOWN IN THE GLEN ELDER RESERVIOR
AREA.
0230 PM TORNADO 2 E DESHLER 40.14N 97.69W
04/14/2012 THAYER NE STORM CHASER
CHASER REPORTED A BRIEF TOUCH DOWN OF A RAIN WRAPPED
TORNADO. DERIS WAS ALSO KICKING UP IN THE FIELD, WITH
STRONG INFLOW IN THAT DIRECTION.
0245 PM TSTM WND GST BELOIT 39.47N 98.11W
04/14/2012 E60.00 MPH MITCHELL KS LAW ENFORCEMENT
&&
MORITZThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 4:07 AM CDT | Wind Advisory | GID | Jewell, Mitchell, Osborne, Phillips, Rooks, Smith | 13 hr |
| Apr 14, 11:31 AM CDT | Special Weather Statement | GID | Mitchell, Osborne, Phillips, Rooks, Smith | 44 min |
| Apr 14, 11:34 AM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks | 41 min |
| Apr 14, 11:55 AM CDT | Severe Thunderstorm Warning | GID | Jewell, Osborne, Smith | 50 min |
| Apr 14, 12:04 PM CDT | Severe Thunderstorm Warning | GID | Rooks | 41 min |
| Apr 14, 12:09 PM CDT | Tornado Warning | GID | Jewell, Mitchell, Osborne, Smith | 36 min |
| Apr 14, 12:11 PM CDT | Severe Thunderstorm Warning | GID | Phillips | 27 min |
| Apr 14, 12:41 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Phillips, Rooks, Smith | 49 min |
| Apr 14, 12:42 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 48 min |
| Apr 14, 12:52 PM CDT | Tornado Warning | GID | Jewell | 38 min |
| Apr 14, 1:02 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Smith | 23 min |
| Apr 14, 1:04 PM CDT | Tornado Warning | GID | Osborne, Smith | 26 min |
| Apr 14, 1:20 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks | 17 min |
| Apr 14, 1:26 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 49 min |
| Apr 14, 1:27 PM CDT | Special Weather Statement | GID | Mitchell, Osborne | 48 min |
| Apr 14, 1:31 PM CDT | Tornado Warning | GID | Mitchell, Osborne | 29 min |
| Apr 14, 1:57 PM CDT | Tornado Warning | GID | Mitchell, Osborne | 33 min |
| Apr 14, 2:28 PM CDT | Tornado Warning | GID | Jewell, Mitchell | 23 min |
| Apr 14, 2:48 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell | 29 min |
Nearby
Tornado Warnings in Kansas, 2012Every tornado warning in 2012Tornadoes in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.